Accidental oral administration of povidone iodine in a newborn: case report


Martinez T. A. , Bozkaya D. , YURDAKÖK M.

ARCHIVOS ARGENTINOS DE PEDIATRIA, cilt.114, sa.2, 2016 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 114 Konu: 2
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5546/aap.2016.eng.e84
  • Dergi Adı: ARCHIVOS ARGENTINOS DE PEDIATRIA

Özet

Iodine solutions are widely used as antiseptic for treating and preventing wound infections. Povidone iodine, one of the most common topical iodine solutions in emergency kits, can lead to several abnormalities as thyroid dysfunction. Povidone iodine poisoning is unusual and previously reported effects are mainly complications of topical usage during surgical procedures. Here we present the case of a newborn that was accidentally given oral povidone iodine, showing no signs or symptoms of toxicity after ingestion.